A Caltech Library Service

Linear Systems over Join-Blank Algebras

Jananthan, Hayden and Kim, Suna and Kepner, Jeremy (2017) Linear Systems over Join-Blank Algebras. In: 2017 IEEE MIT Undergraduate Research Technology Conference (URTC). IEEE , Piscataway, NJ, pp. 1-4. ISBN 978-1-5386-2535-4.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


A central problem of linear algebra is solving linear systems. Regarding linear systems as equations over general semirings (V, ⊕, ⊗, 0,1) instead of rings or fields makes traditional approaches impossible. Earlier work shows that the solution space X(A, w) of the linear system Av = w over the class of semirings called join-blank algebras is a union of closed intervals (in the product order) with a common terminal point. In the smaller class of max-blank algebras, the additional hypothesis that the solution spaces of the 1 × 1 systems A ⊗ v = w are closed intervals implies that X(A, w) is a finite union of closed intervals. We examine the general case, proving that without this additional hypothesis, we can still make X(A, w) into a finite union of quasi-intervals.

Item Type:Book Section
Related URLs:
URLURL TypeDescription Paper
Additional Information:© 2017 IEEE.
Subject Keywords:linear algebra, matrices, lattices, linear systems
Record Number:CaltechAUTHORS:20180220-074905461
Persistent URL:
Official Citation:H. Jananthan, S. Kim and J. Kepner, "Linear systems over join-blank algebras," 2017 IEEE MIT Undergraduate Research Technology Conference (URTC), Cambridge, MA, USA, 2017, pp. 1-4. doi: 10.1109/URTC.2017.8284192
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:84881
Deposited By: Ruth Sustaita
Deposited On:22 Feb 2018 03:37
Last Modified:03 Oct 2019 19:23

Repository Staff Only: item control page